Sweet’s Syndrome (SS) is also called “acute febrile neutrophilic dermatoses”. The salient features are pyrexia, elevated neutrophil count, painful red skin lesions and a dense and diffuse dermal infiltrate consisting predominantly of mature neutrophils. We describe the clinical course of an 69-year-old women with myelodsysplastic syndrome who developed rapidly ulcerative skin lesion on whole right arm. Skin biopsy confirmed the diagnosis of Sweet syndrome. It is a peculiar case because the patient received azacitidine and developed Sweet’s Syndrome. The optimal treatment has not been defined. Systemic corticosteroids are the "gold standard" therapy for SS. Other firstline systemic treatments for SS are potassium iodide and colchicines. The lesion presented advanced dressings and was targed as having an hith degree of difficulty to cure. The use of Hyaff, an ester of hyaluronic acid, has proven to be a valid and advanced topical tool for the treatment of such cases. Following unsuccessful treatment with standard therapeutic strategies, we needed to move through more advanced treatments. We report that Sweet’s Syndrome is a possible complication of azacitidine administration and suggest paying maximum attention to cases in which skin lesions are probably related to the drug.
For more information please visit this link:
Citation:Troccola A, Fino P, Santo LD, Corrias F, Parisi P, et al. (2015) Sweet’s Syndrome as a Possible Consequence of Azacitidine Subcutaneous Administration in IPSS Intermediate-2 Myelodysplastic Syndrome. J Blood Disord Transfus 6:300. doi:10.4172/2155-9864.1000300